University of Michigan Study Says Asthma Inhaler Abuse in Teens May Show Up in Other Drug Use

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 9/6/2005 10:17 PM (GMT -6)   
"Asthma inhaler abuse associated with other drug use in teens"
 
"Young people who misuse asthma inhalers are seven times more likely to use illegal drugs and nearly three times more likely to use alcohol than their peers."
 
http://www.umich.edu/news/index.html?Releases/2005/Aug05/r082205
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


firemt
Regular Member


Date Joined Mar 2005
Total Posts : 108
   Posted 9/7/2005 10:43 PM (GMT -6)   
Wow thats interesting. Who would of thought.
It's amazing the studies and whatnots that they do!

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 9/7/2005 11:47 PM (GMT -6)   
Hi, I've missed you - hoping all is well with you firemt?!

Yes, you're right - they certainly do a lot of studies and find out all kinds of things! :)

Hugs, Teri :)
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


firemt
Regular Member


Date Joined Mar 2005
Total Posts : 108
   Posted 9/8/2005 10:29 PM (GMT -6)   
hey teri!

I am doing well! how are you?? i've missed ya as well!! hope all is well!!

firemt

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 9/8/2005 11:33 PM (GMT -6)   
I'm doing sort of ok - have a ruptured disc in my back and believe me that is a real pain. :) So what have you been up to?! Were you going back to school?, or is my memory off as usual? lol

I hope you are well!! Big hugs, Teri :)
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


LilacGal
Regular Member


Date Joined Apr 2005
Total Posts : 190
   Posted 9/9/2005 4:41 AM (GMT -6)   
wow...I never would have thought.  One phrase got me..."using it [inhaler] to increase alertness or get high."  Ummm...I hate to use my inhaler!  I makes me all jittery.  My pf was down this morning so I've already had to use four puffs...my hands are shaking like mad!  I just don't understand using it to get high. 
 
smurf Lil smurf
Afterwards, the universe will explode for your pleasure. - Douglas Adams


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 9/9/2005 11:43 AM (GMT -6)   
Hiya Lil! tongue
 
Yes, most of us feel the same way - I don't like using my emergency inhalor either - I do so to get air into my lungs.  I get that jittery feeling, too. 
 
I'm sorry to hear that you're having asthma so bad!! 
They've told me 2 puffs up to 4 times a day - Using a nebulizer in between.  How is your prescribed?
 
Please take care!!
 
Hugs, Teri tongue
xoxoxo
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


LilacGal
Regular Member


Date Joined Apr 2005
Total Posts : 190
   Posted 9/9/2005 4:47 PM (GMT -6)   

Hey,

If you hadn't asked me today, I couldn't have told you really how mine is prescribed...I always loose the boxes.  I got another refill today to keep at school so I can type what's on the label.  :)

2 puffs four times daily as needed.  Use 2 to 6 puffs every 3 to 4 hours as needed in addition if no relief.

I can tell you I've done that and a bit more today.  I am NOT having a good asthma day.  My pf has been down...Heat is one of my triggers and the kids got to participate in a 2 hour Panthers' Junior Training Camp (football - Carolina Panthers).  Was outside all that time...since it's been such a bad asthma day I got a script for prednisone and started that.  I'm just gonna take it easy tonight.

smurf Lil smurf
Afterwards, the universe will explode for your pleasure. - Douglas Adams


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 9/9/2005 5:04 PM (GMT -6)   
Lil, I'm sorry to hear that you are having such a hard time with this darned asthma! That is a lot, but if you had a nebulizer, that's in there, too. :) I am glad you have that Prednisone for a back up!!

The Carolina Panther outing sounds like a lot of fun for the kids! (and maybe? for the teacher's, too?)

Hugs, Teri :)

Hope you feel better soon!!


"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:

Post Edited (Teri16) : 9/11/2005 12:42:28 PM (GMT-6)


firemt
Regular Member


Date Joined Mar 2005
Total Posts : 108
   Posted 9/10/2005 1:27 AM (GMT -6)   
Oh my a ruptured disc! ... Yes that can be VERY painful! Hope everything works out with that!

I am back in school.. my last 6 months. I am very scared as I have atleast one anaphylactic reaction that puts me into anaphylatic shock, once a semester. Would be nice to gradulate! haha!! (i had to take a 4 month break at the end of junior semester, due to 3 anaphylactic reactions in a 5 week period)

Everything is going well! :D

Have a great weekend!!
fireMT

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 9/10/2005 12:28 PM (GMT -6)   
firemt,
 
Please take care of 'you' and let me know how you're doing along the way when you have the chance!!
 
  tongue Hugs and Best Wishes!! Teri tongue
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


LilacGal
Regular Member


Date Joined Apr 2005
Total Posts : 190
   Posted 9/11/2005 1:24 PM (GMT -6)   
Hey,
 
Just wanted to let you know that I'm feeling better.  My pf was finally above 80% this morning.  I'm glad I started the prednisone...I think that's what really helped.  Woohoo!  I can take a deep breath!
 
smurf  Lil smurf
Afterwards, the universe will explode for your pleasure. - Douglas Adams


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 9/11/2005 1:45 PM (GMT -6)   
Lil, I'm certainly glad to hear that news!! yeah It does take a while for the pills to kick in sometimes, so if it gets worse, don't ever hesitate to go in and get an injection of Prednisone - it works a bit quicker and breathing is very important!  Right? tongue
 
The Bestest to You, Lil!!
Love and Hugs, Teri tongue
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


LilacGal
Regular Member


Date Joined Apr 2005
Total Posts : 190
   Posted 9/11/2005 4:55 PM (GMT -6)   
Breathing?  Important?  Heck, I'm addicted to it!  I feel like I'll die if I ever stop.  tongue
 
smurf  Lil smurf
Afterwards, the universe will explode for your pleasure. - Douglas Adams


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 9/11/2005 5:42 PM (GMT -6)   
ROFL tongue Lil, my Dr. has assured me that this is very healthy for us!
 
Hugs, Teri tongue
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 29, 2016 11:58 AM (GMT -6)
There are a total of 2,696,070 posts in 297,619 threads.
View Active Threads


Who's Online
This forum has 152268 registered members. Please welcome our newest member, Octavian.
319 Guest(s), 15 Registered Member(s) are currently online.  Details
stereofidelic89, Tone28, 1000Daisies, BritniMBC92, AK, pmm73, quincy, Blu's Mama, artermix, Myself 09, Tall Allen, Sashrag, julymorning, evianangel, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer